Alert archive / Michigan / River Flood Warnings in 2016
River Flood Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Apr 1, 2016, 11:51 AM EDT for Clinton County, Michigan. It took effect at Apr 2, 2016, 8:00 PM EDT. It was in force for 60 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2016, 11:51 AM EDT (15:51 UTC)
- In effect from
- Apr 2, 2016, 8:00 PM EDT
- Expired
- Apr 5, 2016, 8:00 AM EDT
- In force
- 60 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clinton County, MI
The radar
The Grand Rapids radar (KGRR), 67 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maple River at Maple Rapids (MRPM4).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04115000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
414
WGUS43 KGRR 011551
FLWGRR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1151 AM EDT FRI APR 1 2016
...The National Weather Service in Grand Rapids has issued a flood
warning for the following rivers in Southwest Lower Michigan...
Maple River At Maple Rapids affecting Clinton County
.Rain amounts between 0.5 and 2.5 inches have fallen across the
entire area since Wednesday. Rivers are rising and flooding of low
lying areas adjacent to river banks is expected or already occurring.
The following forecast is based on observed and forecast 24 hour
precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message... Even 6 inches of fast-moving flood water can knock
you off your feet... and a depth of 2 feet will float your car.
Never try to walk, swim or drive through such swift water. If you
come upon flood waters, stop, turn around and go another way.
This warning will be in effect until the river falls below its flood
stage.
Stay tuned to further developments by listening to your local
radio, television or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC037-021751-
/O.NEW.KGRR.FL.W.0004.160403T0000Z-160405T1200Z/
/MRPM4.1.ER.160403T0000Z.160403T1200Z.160405T0000Z.NO/
1151 AM EDT FRI APR 1 2016
The National Weather Service in Grand Rapids has issued a
* Flood Warning for
the Maple River At Maple Rapids.
* from Saturday evening to Tuesday morning.
* At 11:15 AM Friday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Minor Flooding is forecast.
* Forecast, rise above flood stage by tomorrow evening and continue
to rise to near 9.1 feet by Sunday morning. The river will fall
below flood stage by Monday evening.
* Impact, at 9.0 feet...Expect minor flooding of County Line Road and
a home along County Line Road.
* Flood history, this crest compares to a previous crest of 9.1 feet
on Feb 14 2009.
&&
LAT...LON 4298 8493 4308 8468 4310 8457 4317 8456
4314 8471 4302 8495
$$
636 follow-up statements
915
WGUS83 KGRR 011558
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1158 AM EDT FRI APR 1 2016
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Rogue River Below Rockford affecting Kent County
Muskegon River Near Croton affecting Newaygo County
Maple River At Maple Rapids affecting Clinton County
.Rain amounts between 0.5 and 2.5 inches have fallen across the
entire area since Wednesday. Rivers are rising and flooding of low
lying areas adjacent to river banks is expected or already occurring.
The following forecast is based on observed and forecast 24 hour
precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message... Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio, television or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC037-021758-
/O.CON.KGRR.FL.W.0004.160403T0000Z-160405T1200Z/
/MRPM4.1.ER.160403T0000Z.160403T1200Z.160405T0000Z.NO/
1158 AM EDT FRI APR 1 2016
The Flood Warning continues for
the Maple River At Maple Rapids.
* from Saturday evening to Tuesday morning.
* at 11:15 AM Friday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Minor Flooding is forecast.
* Forecast, rise above flood stage by tomorrow evening and continue
to rise to near 9.1 feet by Sunday morning. the river will fall
below flood stage by Monday evening.
* Impact, at 9.0 feet...Expect minor flooding of County Line Road and
a home along County Line Road.
* Flood history, this crest compares to a previous crest of 9.0 feet
on Mar 24 2014.
&&
LAT...LON 4298 8493 4308 8468 4310 8457 4317 8456
4314 8471 4302 8495
$$
MIC081-021757-
/O.EXT.KGRR.FL.W.0003.000000T0000Z-160403T1500Z/
/ROCM4.1.ER.160401T1317Z.160402T0600Z.160403T0300Z.NO/
1158 AM EDT FRI APR 1 2016
The Flood Warning continues for
the Rogue River Below Rockford.
* until Sunday morning.
* at 11:00 AM Friday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue rising to near 8.5 feet by after
midnight tonight. The river will fall below flood stage tomorrow
late evening.
* Impact, at 8.0 feet...Expect minor flooding of homes upstream of
Rockford.
* Flood history, this crest compares to a previous crest of 8.4 feet
on May 31 2010.
&&
LAT...LON 4306 8555 4309 8555 4313 8551 4313 8559
4310 8562 4306 8562
$$
MIC123-021757-
/O.EXT.KGRR.FL.W.0002.000000T0000Z-160406T1800Z/
/CROM4.1.ER.160331T2137Z.160402T0600Z.160406T0600Z.NO/
1158 AM EDT FRI APR 1 2016
The Flood Warning continues for
the Muskegon River Near Croton.
* until Wednesday afternoon.
* at 11:30 AM Friday the stage was 9.9 feet.
* Flood stage is 9.0 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue rising to near 10.2 feet by after
midnight tonight. The river will fall below flood stage early
Wednesday morning.
* Impact, at 10.0 feet...Flood water begins surrounding properties
downstream from the City of Newaygo in the areas of Anderson Flats
and Old Womans Bend in Garfield Township and Freight Hill
subdivision and South River Drive and Main Street in Bridgeton
Township, impacting 54 properties. Felch Avenue near Salmon Run
Campground and South River Lane become impassable in Garfield
Township. Expect minor flooding in Leisure Land subdivision and
Sycamore Flats. Expect all public river access sites to be closed.
* Flood history, this crest compares to a previous crest of 9.9 feet
on Jan 30 2013.
&&
LAT...LON 4328 8604 4338 8578 4342 8562 4346 8570
4345 8582 4335 8604
$$
63016
WGUS83 KGRR 020221
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1021 PM EDT FRI APR 1 2016
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Maple River At Maple Rapids affecting Clinton County
Rogue River Below Rockford affecting Kent County
Muskegon River Near Croton affecting Newaygo County
.Heavy rainfall Wednesday and Thursday has caused river levels to
rise. Flooding is occurring near Rockford and Croton and is expected
to occur near Maple Rapids. The following forecast is based on
observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC037-030421-
/O.EXT.KGRR.FL.W.0004.160403T0600Z-160405T1800Z/
/MRPM4.1.ER.160403T0600Z.160404T0600Z.160405T1800Z.NO/
1021 PM EDT FRI APR 1 2016
The Flood Warning continues for
the Maple River At Maple Rapids.
* from late Saturday night to Tuesday afternoon.
* at 9:15 PM Friday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Minor Flooding is forecast.
* Forecast, rise above flood stage by early Sunday morning and
continue to rise to near 9.1 feet by early Monday morning. The
river will fall below flood stage by Tuesday early afternoon.
* Impact, at 9.0 feet...Expect minor flooding of County Line Road and
a home along County Line Road.
* Flood history, this crest compares to a previous crest of 9.0 feet
on Mar 24 2014.
&&
LAT...LON 4298 8493 4308 8468 4310 8457 4317 8456
4314 8471 4302 8495
$$
MIC081-030421-
/O.EXT.KGRR.FL.W.0003.000000T0000Z-160403T1800Z/
/ROCM4.1.ER.160401T1317Z.160402T0030Z.160403T0600Z.NO/
1021 PM EDT FRI APR 1 2016
The Flood Warning continues for
the Rogue River Below Rockford.
* until Sunday afternoon.
* at 10:00 PM Friday the stage was 8.4 feet.
* Flood stage is 8.0 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will remain near 8.4 feet into Saturday morning
then fall below flood stage by early Sunday morning.
* Impact, at 8.0 feet...Expect minor flooding of homes upstream of
Rockford.
* Flood history, this crest compares to a previous crest of 8.4 feet
on May 31 2010.
&&
LAT...LON 4306 8555 4309 8555 4313 8551 4313 8559
4310 8562 4306 8562
$$
MIC123-030421-
/O.EXT.KGRR.FL.W.0002.000000T0000Z-160406T0600Z/
/CROM4.1.ER.160331T2137Z.160402T1200Z.160406T0000Z.NO/
1021 PM EDT FRI APR 1 2016
The Flood Warning continues for
the Muskegon River Near Croton.
* until late Tuesday night.
* at 9:30 PM Friday the stage was 9.8 feet.
* Flood stage is 9.0 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will rise to near 10.0 feet by Saturday
morning. The river will fall below flood stage Tuesday evening.
* Impact, at 10.0 feet...Flood water begins surrounding properties
downstream from the City of Newaygo in the areas of Anderson Flats
and Old Womans Bend in Garfield Township, and Freight Hill
subdivision and South River Drive and Main Street in Bridgeton
Township, impacting 54 properties. Felch Avenue near Salmon Run
Campground and South River Lane become impassable in Garfield
Township. Expect minor flooding in Leisure Land subdivision and
Sycamore Flats. Expect all public river access sites to be closed.
* Flood history, this crest compares to a previous crest of 9.9 feet
on Jan 30 2013.
&&
LAT...LON 4328 8604 4338 8578 4342 8562 4346 8570
4345 8582 4335 8604
$$
CAS765
WGUS83 KGRR 021546
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1146 AM EDT SAT APR 2 2016
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Maple River At Maple Rapids affecting Clinton County
Rogue River Below Rockford affecting Kent County
Muskegon River Near Croton affecting Newaygo County
.Recent heavy rain has caused river levels to rise. Additional
precipitation... mainly in the form of snow over the weekend...
may prolong the amount of time some rivers stay above bankfull.
Flooding of low lying areas near river banks is occurring or is
expected to occur. The following forecast is based on observed and
forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message... Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio, television or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC037-031746-
/O.EXT.KGRR.FL.W.0004.160404T0000Z-160405T1200Z/
/MRPM4.1.ER.160404T0000Z.160404T0000Z.160405T0000Z.NO/
1146 AM EDT SAT APR 2 2016
The Flood Warning continues for
the Maple River At Maple Rapids.
* from Sunday evening to Tuesday morning.
* at 11:15 AM Saturday the stage was 8.7 feet.
* Flood stage is 9.0 feet.
* Forecast, the river is expected to rise to near flood stage
tomorrow evening.
* Impact, at 9.0 feet...Expect minor flooding of County Line Road and
a home along County Line Road.
* Flood history, this crest compares to a previous crest of 9.0 feet
on Mar 24 2014.
&&
LAT...LON 4298 8493 4308 8468 4310 8457 4317 8456
4314 8471 4302 8495
$$
MIC081-031200-
/O.EXT.KGRR.FL.W.0003.000000T0000Z-160403T1200Z/
/ROCM4.1.ER.160401T1317Z.160402T0030Z.160403T0000Z.NO/
1146 AM EDT SAT APR 2 2016
The Flood Warning continues for
the Rogue River Below Rockford.
* until Sunday morning.
* at 11:00 AM Saturday the stage was 8.2 feet.
* Flood stage is 8.0 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue to fall below flood stage by this
evening.
* Impact, at 8.0 feet...Expect minor flooding of homes upstream of
Rockford.
* Flood history, this crest compares to a previous crest of 7.8 feet
on Apr 29 2011.
&&
LAT...LON 4306 8555 4309 8555 4313 8551 4313 8559
4310 8562 4306 8562
$$
MIC123-031746-
/O.EXT.KGRR.FL.W.0002.000000T0000Z-160407T0600Z/
/CROM4.1.ER.160331T2137Z.160402T0600Z.160406T1800Z.NO/
1146 AM EDT SAT APR 2 2016
The Flood Warning continues for
the Muskegon River Near Croton.
* until late Wednesday night.
* at 11:30 AM Saturday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue to fall below flood stage by
Wednesday early afternoon.
* Impact, at 9.5 feet...Flood water begins surrounding cottages and
homes downstream from the City of Newaygo in the areas of Leisure
Land subdivision in Bridgeton Township and Sycamore Flats in
Ashland Township impacting 17 properties.
* Flood history, this crest compares to a previous crest of 9.9 feet
on Jan 30 2013.
&&
LAT...LON 4328 8604 4338 8578 4342 8562 4346 8570
4345 8582 4335 8604
$$
63888
WGUS83 KGRR 030245
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 PM EDT SAT APR 2 2016
...The Flood Warning has been cancelled and downgraded to a Flood
Advisory for the following river in Southwest Lower Michigan...
Rogue River Below Rockford affecting Kent County
...The Flood Warning continues for the following rivers in Southwest
Lower Michigan...
Maple River At Maple Rapids affecting Clinton County
Muskegon River Near Croton affecting Newaygo County
.Rivers continue to run high as a result of recent precipitation.
Minor river flooding is occurring around Croton, and is expected
around Maple Rapids. The Rogue River near Rockford is falling but is
still running above bankfull. The following forecast is based on
observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC037-040445-
/O.EXT.KGRR.FL.W.0004.160404T1200Z-160406T1800Z/
/MRPM4.1.ER.160404T1200Z.160405T1200Z.160406T1200Z.NO/
1045 PM EDT SAT APR 2 2016
The Flood Warning continues for
the Maple River At Maple Rapids.
* from Monday morning to Wednesday afternoon.
* at 10:15 PM Saturday the stage was 8.7 feet.
* Flood stage is 9.0 feet.
* Forecast, the river is expected to rise to near flood stage Monday
morning.
* Impact, at 9.0 feet...Expect minor flooding of County Line Road and
a home along County Line Road.
* Flood history, this crest compares to a previous crest of 9.0 feet
on Mar 24 2014.
&&
LAT...LON 4298 8493 4308 8468 4310 8457 4317 8456
4314 8471 4302 8495
$$
MIC123-040444-
/O.EXT.KGRR.FL.W.0002.000000T0000Z-160407T1800Z/
/CROM4.1.ER.160331T2137Z.160402T0600Z.160407T0600Z.NO/
1045 PM EDT SAT APR 2 2016
The Flood Warning continues for
the Muskegon River Near Croton.
* until Thursday afternoon.
* at 9:30 PM Saturday the stage was 9.6 feet.
* Flood stage is 9.0 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue rising to near 9.7 feet by
Sunday evening. The river will fall below flood stage early
Thursday morning.
* Impact, at 9.5 feet...Flood water surrounds cottages and homes
downstream from the City of Newaygo, in the areas of Leisure Lane
subdivision in Bridgeton Township, and Sycamore Flats in Ashland
Township, impacting 17 properties.
* Flood history, this crest compares to a previous crest of 9.9 feet
on Jan 30 2013.
&&
LAT...LON 4328 8604 4338 8578 4342 8562 4346 8570
4345 8582 4335 8604
$$
MIC081-030315-
/O.CAN.KGRR.FL.W.0003.000000T0000Z-160403T1200Z/
/ROCM4.1.ER.160401T1317Z.160402T0030Z.160402T2245Z.NO/
1045 PM EDT SAT APR 2 2016
The Flood Warning is cancelled for
the Rogue River Below Rockford.
and has been downgraded to a Flood Advisory.
* at 10:00 PM Saturday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at 6:45 PM Saturday.
* Forecast, the river will continue to fall to 6.8 feet by Monday
morning.
* Impact, at 8.0 feet...Expect minor flooding of homes upstream of
Rockford.
&&
LAT...LON 4306 8555 4309 8555 4313 8551 4313 8559
4310 8562 4306 8562
$$
CAS052
WGUS83 KGRR 031501
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1101 AM EDT SUN APR 3 2016
...The Flood Warning has been cancelled and downgraded to a Flood
Advisory for the following river in Southwest Lower Michigan...
Muskegon River At Evart affecting Osceola County
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Maple River At Maple Rapids affecting Clinton County
.Recent heavy rains have caused river levels to rise. Additional
precipitation... mainly in the form of snow... may prolong the amount
of time some rivers stay above bankfull. Flooding of low lying areas
near river banks is occurring or is expected to occur. The following
forecast is based on observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message... Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio, television or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC037-041701-
/O.EXT.KGRR.FL.W.0004.160405T0000Z-160407T0000Z/
/MRPM4.1.ER.160405T0000Z.160405T0000Z.160406T1200Z.NO/
1101 AM EDT SUN APR 3 2016
The Flood Warning continues for
the Maple River At Maple Rapids.
* from Monday evening to Wednesday evening.
* at 10:15 AM Sunday the stage was 8.7 feet.
* Flood stage is 9.0 feet.
* Forecast, the river is expected to rise to near flood stage
tomorrow evening.
* Impact, at 9.0 feet...Expect minor flooding of County Line Road and
a home along County Line Road.
* Flood history, this crest compares to a previous crest of 9.0 feet
on Mar 24 2014.
&&
LAT...LON 4298 8493 4308 8468 4310 8457 4317 8456
4314 8471 4302 8495
$$
MIC133-031531-
/O.CAN.KGRR.FL.W.0005.000000T0000Z-160404T1800Z/
/EVRM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1101 AM EDT SUN APR 3 2016
The Flood Warning is cancelled for
the Muskegon River At Evart.
and has been downgraded to a Flood Advisory.
* at 10:30 AM Sunday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Forecast, the river crested below flood stage at 11.9 feet. The
river will fall to 11.8 feet by tomorrow morning.
* Impact, at 12.0 feet...Expect significant flooding in the area of
M66 and 9 mile, impacting homes in the Jefferies, Doc and Tom, and
Wildlife Shores subdivisions. Minor flooding of homes in low lying
areas along Timberlane Drive, and River Road between 80th Avenue
and M66 also occurs. High water levels also begin to impact the
Evart Water Treatment Plant.
* Flood history, this crest compares to a previous crest of 12.1 feet
on Mar 15 2006.
&&
LAT...LON 4384 8532 4387 8523 4391 8515 4398 8515
4395 8527 4390 8537
$$
63901
WGUS83 KGRR 040202
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1002 PM EDT SUN APR 3 2016
...The Flood Warning has been cancelled and downgraded to a Flood
Advisory for the following river in Southwest Lower Michigan...
Maple River At Maple Rapids affecting Clinton County
.The Maple River at Maple Rapids is currently cresting slightly
lower than originally anticipated. The river may rise another tenth
of a foot or two...but will likely not reach minor flood stage.
Expect minor flooding of low lying farmland and wooded areas
adjacent to the river to continue. The following forecast is based
on observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC037-040232-
/O.CAN.KGRR.FL.W.0004.000000T0000Z-160407T0000Z/
/MRPM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1002 PM EDT SUN APR 3 2016
The Flood Warning is cancelled for
the Maple River At Maple Rapids.
and has been downgraded to a Flood Advisory.
* at 9:15 PM Sunday the stage was 8.7 feet.
* Flood stage is 9.0 feet.
* Forecast, the river will crest below flood stage at 8.9 feet
tomorrow evening.
* Impact, at 9.0 feet...Expect minor flooding of County Line Road and
a home along County Line Road.
* Flood history, this crest compares to a previous crest of 9.0 feet
on Mar 24 2014.
&&
LAT...LON 4298 8493 4308 8468 4310 8457 4317 8456
4314 8471 4302 8495
$$
EBWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Apr 1, 10:32 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 1, 10:32 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1032 AM EDT FRI APR 1 2016 LATEST UPDATE... UPDATE .SYNOPSIS... ISSUED AT 328 AM EDT FRI APR 1 2016 THE WEATHER IS TURNING COLDER AND SNOW IS IN THE FORECAST. A FEW RAIN SHOWERS ARE POSSIBLE TODAY BUT A CLIPPER MOVING ACROSS LOWER MICHIGAN WILL USHER IN COLDER WEATHER TONIGHT AND SATURDAY. LIGHT SNOW IS LIKELY AND SOME ACCUMULATIONS ARE POSSIBLE...MAINLY NORTH OF I-96. THE COOLER WEATHER WILL CONTINUE INTO NEXT WEEK WITH HIGH TEMPERATURES IN THE UPPER 30S TO LOWER 40S THROUGH TUESDAY...BEFORE WARMER WEATHER RETURNS. && .UPDATE... ISSUED AT 1032 AM EDT FRI APR 1 2016 BASED ON THE LATEST RADAR AND SATELLITE TRENDS AND INFORMATION FROM THE RAP...NAM12...HRRR AND CONSSHORT I HAVE DECREASED THE CLOUD COVER TO PARTLY CLOUDY TODAY...PUSHED THE SHOWERS SOUTH OF OUR CWA FOR THE REST OF THE MORNING INTO EARLY THIS AFTERNOON AND INCREASED THE POP FOR THE EVENING FOR THE BAND OF SHOWERS WEST OF US HEADING THIS WAY. BASED ON RADAR AND MODEL DATA...THE SHOWERS ASSOICATED WITH THE SYSTEM CREATING SHOWERS OVER EASTERN IOWA AND NORTHERN ILLINOIS... WILL LARGELY STAY SOUTH OF OUR CWA TODAY SO I EXPUNGED THE SHOWERS FROM THAT EVENT FROM ALL BUT OUR SOUTHERN MOST ZONES. THE BAND OF SHOWERS OVER WESTERN WISCONSIN WILL REACH OUR WESTERN CWA LATE THIS AFTERNOON AND CROSS THE REST OF OUR CWA THIS EVENING. SEEMS LITTLE QUESTION WE WILL GET MEASURABLE PRECIPITATION (MOSLTY RAIN) FROM THIS AS IT MOVES THROUGH. FINALLY... I SEE THE SKY IS CLEARING FROM NORTH TO SOUTH... SO I HAVE PUT THAT IN OUR FORECAST (PARTLY SUNNY TODAY) TOO. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 328 AM EDT FRI APR 1 2016 FORECAST CONCERNS DEAL WITH THE SNOW POTENTIAL TONIGHT AND SATURDAY. DESPITE MILD WEATHER RECENTLY...A LITTLE TASTE OF WINTER WILL RETURN TO LOWER MICHIGAN THIS WEEKEND. AN UPPER TROUGH WILL BRING A SLIGHT CHANCE OF RAIN SHOWERS TODAY. THEN A WEAK LOW MOVING EAST FROM THE DAKOTAS WILL BRING SOME LIGHT SNOW TO THE CWA TONIGHT. AS THAT MOVES EAST...ANOTHER STRONGER CLIPPER WILL MOVE SOUTHEAST FROM CANADA AND ACROSS LOWER MICHIGAN SATURDAY. THIS SYSTEM WILL HAVE MORE DYNAMICS WITH IT AND CONTINUE TO DEEPEN AS IT PASSES THROUGH. ACCUMULATING LIGHT SNOW IS EXPECTED MAINLY NORTH OF I-96 SATURDAY MORNING AND PERHAPS INTO THE AFTERNOON ACROSS THE NRN CWA. ACCUMULATIONS AROUND AN INCH APPEAR POSSIBLE IN THE GRAND RAPIDS AREA AND 2-3 INCHES NORTH OF M-46. THE SNOW WILL LIKELY MIX WITH AND/OR CHANGE TO LIGHT RAIN SATURDAY. THEN AS H8 TEMPS FALL TO AROUND -12C SATURDAY NIGHT...SOME LAKE EFFECT SNOW SHOWERS MAY DEVELOP AND PRODUCE MORE LIGHT SNOW. TEMPS WILL CLIMB INTO THE 40S ACROSS THE SOUTHERN CWA SUNDAY WHILE REMAINING THE 30S OVER THE NRN CWA. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) ISSUED AT 328 AM EDT FRI APR 1 2016 NORTHWEST UPPER FLOW WILL BE IN PLACE THE BULK OF THE SUNDAY NIGHT THROUGH THURSDAY TIME FRAME. PRETTY TYPICAL EARLY SPRING WEATHER IS EXPECTED THROUGH THE LONG TERM...WITH A STRUGGLE BETWEEN COLD AND WARM AIR. NEITHER REALLY WINS OUT...SO WE ARE LOOKING AT CHANCES FOR BOTH RAIN AND SNOW...ALONG WITH ANOTHER SPRING WEATHER ISSUE...MIXED PRECIPITATION. TWO MAIN SYSTEM TO DEAL WITH...BOTH OF WHICH ARE CLIPPER TYPE SYSTEM DROPPING SOUTHEAST THROUGH THE REGION IN THE NORTHWEST UPPER FLOW. THE FIRST MOVES SOUTHEAST OUT OF THE NORTHERN PLAINS ON SUNDAY AND SPREADS A MIXTURE OF PRECIPITATION INTO SOUTHWEST LOWER MI SUNDAY NIGHT. SNOW ACROSS CENTRAL LOWER MI...A MIX OF RAIN...FREEZING RAIN AND SLEET NORTH OF I-96 AND RAIN TO THE SOUTH OF I-96. WE COULD BE LOOKING AT A 2-5 INCH SNOWFALL ACROSS CENTRAL LOWER UP TOWARDS U.S. 10. THIS SYSTEM MOVES OUT FAIRLY QUICK ON MONDAY WITH HIGH PRESSURE SETTLING IN BEHIND IT FOR TUESDAY. TUESDAY MORNING LOOKS TO BE COLD WHERE EARLY SEASON FRUIT TREES MAY HAVE SOME ISSUES. ANOTHER SYSTEM MOVES OUR DIRECTION FROM THE PLAINS TUESDAY NIGHT AND WEDNESDAY WHERE ANOTHER RAIN AND SNOW MIX WILL TAKE SHAPE AS A SURGE OF WARMER AIR COMES IN WITH THE LOW. TEMPS DROP RAPIDLY AGAIN BEHIND THE SYSTEM FOR THURSDAY. TYPICAL UP AND DOWN PATTERN FOR SPRING IN THE MIDWEST...WITH A MIXTURE OF PRECIPITATION TYPES. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 745 AM EDT FRI APR 1 2016 WIDESPREAD MVFR CEILINGS PREVAIL ACROSS THE AREA THIS MORNING. THE CEILINGS SHOULD LIFT STEADILY THIS MORNING...FROM 1000-2000FT TO 2000-3000FT BY 15Z AND INTO VFR LEVELS AROUND 3500FT BY 17Z. MAINLY VFR WEATHER IS EXPECTED THIS AFTERNOON. WE WILL BE WATCHING TWO AREAS OF RAIN SHOWERS. THE FIRST WILL MOVE THROUGH THE I-94 TAF SITES BETWEEN 16Z AND 21Z. ANOTHER WILL DROP SOUTHEAST THROUGH ALL OF THE TAF SITES BETWEEN 23Z AND ROUGHLY 04Z TONIGHT. THE SECOND BATCH THIS EVENING MAY BRIEFLY BE ACCOMPANIED BY MVFR CONDITIONS...OTHERWISE VFR IS EXPECTED TONIGHT AS WELL. WINDS WILL BE WESTERLY AT 7-15 KNOTS TODAY. && .MARINE... ISSUED AT 328 AM EDT FRI APR 1 2016 WINDS HAVE DIMINISHED AND WE CANCELLED THE SMALL CRAFT ADVISORY A BIT EARLY. ANOTHER ADVISORY WILL LIKELY BE NEEDED SATURDAY AS STRONGER WINDS DEVELOP BEHIND A STRONG COLD FRONT AND WAVES INCREASE ABOVE 3 FEET. && .HYDROLOGY... ISSUED AT 1112 PM EDT THU MAR 31 2016 RAINFALL SINCE THURSDAY MORNING IN SOME LOCATIONS HAS TOTALED OVER AN INCH... AND TOTALS SINCE WEDNESDAY RANGE BETWEEN 0.5 AND 2.5 INCHES ACROSS A MAJORITY OF THE AREA. RAINFALL OVERPERFORMED IN SEVERAL RIVER BASINS INCLUDING THE LOWER MUSKEGON... ROGUE... WHITE... FLAT... LOOKING GLASS... AND UPPER THORNAPPLE. AS A RESULT THE UPDATED RIVER FORECAST PACKAGE TONIGHT INCLUDES NEW... UPGRADED... AND EXTENDED FLOOD HEADLINES. FORTUNATELY... RELATIVELY LIGHT PRECIPITATION IS EXPECTED INTO EARLY NEXT WEEK. THIS WILL GIVE THE FASTER RESPONDING RIVERS TIME TO SUBSIDE. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && UPDATE...WDM SYNOPSIS...04 SHORT TERM...04 LONG TERM...DUKE AVIATION...DUKE HYDROLOGY...CAS MARINE...04
Hazardous weather outlook, Apr 1, 6:47 AM EDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 647 AM EDT FRI APR 1 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-021100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 647 AM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FLOODING CAN BE EXPECTED ALONG AREA RIVERS AND STREAMS GIVEN RECENT HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ACCUMULATING SNOW IS EXPECTED ON SATURDAY AND AGAIN SUNDAY AFTERNOON INTO SUNDAY NIGHT. THERE MAY ALSO BE A MIX OF SLEET AND FREEZING RAIN AS WELL SUNDAY NIGHT. THE BULK OF THE WINTRY PRECIPITATION SHOULD BE CONFINED TO AREAS ALONG AND NORTH OF INTERSTATE 96. ELEVATED RIVER LEVELS AND FLOODING WILL CONTINUE INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-021100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 647 AM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS WILL BECOME HAZARDOUS TO SMALLER CRAFT ON LAKE MICHIGAN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LARGE WAVES ARE EXPECTED ON LAKE MICHIGAN FROM SATURDAY INTO SATURDAY NIGHT. WAVES SHOULD SUBSIDE ON SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 10:17 PM EDT | River Flood Warning | GRR | Kent | 52 hr |
| Mar 31, 10:50 PM EDT | River Flood Advisory | GRR | Kent | 6 days |
| Mar 31, 10:50 PM EDT | River Flood Advisory | GRR | Barry | 8 days |
| Mar 31, 10:50 PM EDT | River Flood Advisory | GRR | Muskegon | 3 days |
| Mar 31, 10:50 PM EDT | River Flood Advisory | GRR | Gratiot | 51 hr |
| Apr 1, 12:22 PM EDT | River Flood Advisory | GRR | Ottawa | 5 days |
| Apr 1, 3:37 PM EDT | Gale Warning | GRR | 31 hr | |
| Apr 1, 3:37 PM EDT | Small Craft Advisory | GRR | 19 hr |
Nearby
River Flood Warnings in Michigan, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.